MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404300
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis cylinders and pump removed due to a cylinder micro puncture and pump malfunction.New inflatable penile prosthesis cylinders and pump were implanted.Following the surgery the event resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the hole resulting in fluid leak and pump mechanical issue was not confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 ipp cylinder was visually inspected, leak tested and examined using a microscope.The cylinder had wear at a fold in the proximal cylinder body.There was a leak in the distal cylinder body from a hole through the front tip.This hole was the result of a sharp instrument damage which probably occurred during the explant surgery.The cylinder was not pressure test due to leak that was identified.The ams700 momentary squeeze (ms) pump was leak tested, visually inspected, examined using a microscope, and functionally tested.The pump was functionally tested and performed within specification.Product analysis was unable to confirm the reported events.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions for the device.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the investigation conclusion code of cause not established was chosen because cylinder was identified to be damaged as sharp instrument damage was identified and it will be considered a secondary failure.Therefore, the most probable cause could not be confirmed.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
malborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12647467
Report Number2124215-2021-31218
Device Sequence Number1375889
Product Code FHW
UDI-Device Identifier00878953005713
UDI-Public00878953005713
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/07/2025
Device Model Number72404300
Device Catalogue Number72404300
Device Lot Number1000376573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIRMODEL #72404161LOT # 1000352217; RESERVOIRMODEL #72404161LOT # 1000352217; RESERVOIRMODEL #72404161LOT # 1000352217
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale